Page 1 of 2 12 LastLast
Results 1 to 10 of 18

Thread: Baclofen and side effects

  1. #1
    Joan
    Guest

    Baclofen and side effects

    I was having dreadful problems at night with painful muscle spasms in both legs, it would go on for hours. I read in an MND information book that Baclofen, a muscle relaxant, could help. I approached the GP and have taken it for about six weeks or so with brilliant results.

    However it also says in the book it can have a side effect of relaxing other muscles too. It may be coincidence but over a similar time scale my arms and hands have deteriorated at an alarming rate, they weren't too bad before. It may just be that it's time for them to go, but I wondered if anyone else has had a similar experience?

    I hate the thought of going back to painful disturbed nights but hands are priority. Comments welcome! Joan

  2. #2
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    8,067
    Hi Joan;

    I think that it is a coincidence. I have been taking between two and four tablets for three years. I have taken eight with the hope that they would relax my muscles but they don't have much effect on me. There is another drug that does a similar thing. One side effect is possible tiredness but if I was you I would continue what you are doing. How many are you taking I was told that the Max was ten.

    Best wishes, Terry

  3. #3
    Joan
    Guest
    Hi Terry, I'm taking 10 ml of liquid Baclofen three times a day and it has certainly done the job for me. Looks like hands are just calling time then! Thank you, Joan

  4. #4
    Alan Livett
    Guest
    Hi Joan
    I started taking Baclofen for my cramps but they made me feel very queasy, particularly when taken with red wine!! I was then put on Gabapentine which I have found to be very effective. Regards Alan

  5. #5
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,733
    Hi Joan,
    I also take Baclofen for my legs as they have high muscle tone, which is an advantage, as I can still weight bear (with support for balance) . I’ve had low muscle tone in my arms since the beginning, but did not find that the antispasmodic medication made them any worse. Initially it was trial and error to get a dose that relieved the spasticity , whilst leaving enough tone to weight bear. Over the years, the dose has increased and I’m now on 3x 20mg. I also take a low dose of a muscle relaxant, Tizanidine.
    Ellie.

  6. #6
    Joan
    Guest
    Thank you all, I have to accept hands and arms are just progression obviously. It's interesting though to note that I can increase the dose if necessary. This forum is a fund of information! Best wishes Joan

  7. #7
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    8,067
    Also you can, as Ellie our test monkey says try Tizanidine as well or instead.

    It can have the similar results.

    All the best, Terry

  8. #8
    Joan
    Guest
    Thank you Terry, I will bear it in mind, clutching at straws about hands. I have coped I think pretty well with things as they happened, speech, swallowing, legs, head drop, but I have to say the hands and arms stage terrifies me, and it's happening! I find it depressing and my motto has been to stay positive. I expect I'll cope, we do don't we? Onward and upward, best wishes Joan

  9. #9
    Forum Member Terry's Avatar
    Join Date
    May 2012
    Location
    UK
    Posts
    8,067
    I can pretty much know what you are going through and losing any reasonable way of communicating is terrifying. my hands started to get a lot worse about six months ago but I guess luckily for me progress is fairly slow.

    I can only say use your fingers and hands Joan, try to relax them as well, by perhaps lightly holding a small bottle and resting the wrist back.

    I think that it was Roy that had a splint made up so that he could still us a key board to access the computer.

    Anyway, fingers crossed (or not), love Terry

  10. #10
    pete
    Guest
    Hi Terry,

    Just wondering if you do hand exercises ,my physio told me a while back to do clenches and finger stretches ,so far it has been a saver, apart from my little finger on the right hand ,having a mind of it's own and wandering off as it pleases, all the others do as I tell them , can only put it down to the excercises . Drivings a problem with the little finger catching the indicator stalk, so I have a strap that keeps the little sucker in place!!.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •